I am 22 years old and just last Sunday i started a new Birth Control, called Mircette i believe. I was on a birth control about a year ago but had to stop because i got really bad headaches daily from it. A year later, i decided to try it again and my obgyn said this was a low dose pill. It's week later and I noticed a lump in my right breast that is painful.
My question is, can starting a new birth control cause breast lumps to appear?
Dear Kristen87: It is not uncommon for breasts to feel lumpy during certain times in the menstrual cycle. These can also feel painful. As birth control is basically hormones, you may notice differences while taking them. Breasts can feel more lumpy or painful, can swell, and some people feel bloated. These are not unexpected and may resolve somewhat over time. However, if you are concerned, you should have your doctor evaluate the lump you feel.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.